Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 15, 2012, 2:27 PM MDT for Lincoln County, Uinta County, Wyoming. It took effect at Aug 16, 2012, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2012, 2:27 PM MDT (20:27 UTC)
- In effect from
- Aug 16, 2012, 1:00 PM MDT
- Expired
- Aug 16, 2012, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Uinta County, WY
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS85 KRIW 152027 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MDT WED AUG 15 2012 ...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WIND THROUGH 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...AND 279... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 277... .GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL PERSIST UNTIL 6 PM THIS EVENING OVER SOUTHWEST WYOMING AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT WILL PUSH ACROSS ZONE 279 EARLY THIS EVENING AND THROUGH ZONES 277 AND 278 TONIGHT. THIS FRONT WILL SLIDE BACK EAST ON THURSDAY ALLOWING FOR A REPEAT OF THE GUSTY WIND AND LOW HUMIDITY IN ZONE 277 THURSDAY AFTERNOON. WYZ277-160000- /O.NEW.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/ /O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 227 PM MDT WED AUG 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ278-279-160000- /O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/ UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 227 PM MDT WED AUG 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 278 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 278 AND 279. * WINDS...WEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THE REMAINDER OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
4 follow-up statements
819 WWUS85 KRIW 160015 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 615 PM MDT WED AUG 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 277... .GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL OCCUR THURSDAY AFTERNOON IN FIRE ZONE 277. WYZ277-160900- /O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/ /O.CON.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 615 PM MDT WED AUG 15 2012 ...THE RED FLAG WARNING FOR THIS EVENING EXPIRED AT 600 PM MDT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ278-279-160115- /O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/ UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 615 PM MDT WED AUG 15 2012 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 278 AND 279... WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED OR WILL INCREASE AS THE EVENING CONTINUES. A COLD FRONT WILL BE MOVING FROM EAST TO WEST THROUGH SWEETWATER COUNTY THIS EVENING BRINGING A MORE MOIST AIRMASS TO THAT REGION. SOME OF THIS MOIST AIR WILL ALSO MAKE INTO THE UPPER GREEN RIVER BASIN AFTER MIDNIGHT. $$ HTTP://WEATHER.GOV/RIVERTON
500 WWUS85 KRIW 160816 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MDT THU AUG 16 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TODAY FOR FIRE WEATHER ZONE 277... .GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL OCCUR THIS AFTERNOON IN FIRE ZONE 277. WYZ277-162200- /O.CON.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 216 AM MDT THU AUG 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST TO NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
316 WWUS85 KRIW 162122 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT THU AUG 16 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TODAY FOR FIRE WEATHER ZONE 277... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 277... .GUSTY WEST TO NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL OCCUR UNTIL 8 PM THIS EVENING IN FIRE ZONE 277. THE OVERNIGHT WIND WILL BE RELATIVELY LIGHT WITH INCREASING RELATIVE HUMIDITY. BY FRIDAY AFTERNOON...CONDITIONS ACROSS ZONE 277 WILL BE SIMILAR TO TODAY. THEREFORE...UNITA AND SOUTHERN LINCOLN COUNTIES WILL APPROACH AND LIKELY EXCEED RED FLAG CRITERIA. WYZ277-170530- /O.NEW.KRIW.FW.W.0026.120817T1900Z-120818T0200Z/ /O.CON.KRIW.FW.W.0025.000000T0000Z-120817T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 322 PM MDT THU AUG 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST TO NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THIS AFTERNOON AND EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
693 WWUS85 KRIW 170143 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 743 PM MDT THU AUG 16 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONE 277... .GUSTY WEST TO NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL OCCUR AGAIN FRIDAY AFTERNOON ACROSS ZONE 277 COVERING UINTA AND SOUTHERN LINCOLN COUNTIES. WYZ277-171200- /O.EXP.KRIW.FW.W.0025.000000T0000Z-120817T0200Z/ /O.CON.KRIW.FW.W.0026.120817T1900Z-120818T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 743 PM MDT THU AUG 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH FRIDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 21 HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 15, 11:38 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 15, 11:38 AM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1138 AM MDT WED AUG 15 2012 .SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT A STRONG COLD FRONT THAT WILL USHER IN SOME OF THE COOLEST AIR SINCE SPRING IS NOW MAKING ITS WAY THROUGH SOUTHERN MONTANA AND WILL ENTER NORTHERN WYOMING AROUND 8Z. A PUSH OF STRONG WINDS MOVED THROUGH MONTANA WITH GUSTS TO 60 MPH. PRESSURE RISES HAVE DROPPED BUT WE STILL ANTICIPATE SOME WIND GUSTS POSSIBLY AS HIGH AS 50 MPH AS THE FRONT MOVES INTO NORTHERN WYOMING. THE FRONT WILL CONTINUE TO DRIVE SOUTHWARD THROUGH THE DAY REACHING SOUTHERN WYOMING BY MORNING. ONE QUESTION IS HOW MUCH PRECIPITATION WILL FALL. THE BEST DYNAMICS STILL LOOK TO MOVE NORTH OF THE AREA SO ANY PRECIPITATION OUTSIDE OF OROGRAPHICALLY ENHANCED AREA WILL LIKELY BE SPOTTY. THE HIGHEST POPS WILL BE OVER THE BIGHORNS AND EAST AS WELL AS UPSLOPE AREAS OF THE ABSAROKAS AND WIND RIVER RANGE. ANOTHER QUESTION WILL BE FOR POSSIBLE THUNDERSTORMS. SPC HAS THE WHOLE STATE UNDER A GENERAL AREA. HOWEVER...THERE IS NOT A LOT OF CAPE EXCEPT OVER SOUTHERN WYOMING AND SOME MOUNTAINS. FOR NOW WE HAVE LEFT ISOLATED THUNDERSTORMS IN THE FORECAST ALTHOUGH THE CHANCE IS VERY MINIMAL IN NORTHERN WYOMING WHERE COOL AIR WILL MOVE IN AND AN INVERSION SETS UP. THE NEXT DILEMMA IS FOR TEMPERATURES ACROSS THE AREA. THESE WILL BE A PAIN IN THE NECK TO SAY THE LEAST. WITH THE FRONT ARRIVING EARLY IN THE NORTH...EXPECT ONLY 60S IN PLACES LIKE CODY AND BUFFALO WITH SOME AREAS STAYING IN THE 50S. MEANWHILE...AREAS IN SWEETWATER COUNTY WILL SEE HIGHS INTO THE 80S. THE TOUGH AREAS WILL BE PLACES LIKE CASPER AND RIVERTON. FOR NOW WE HAVE PLAYED THE MIDDLE GROUND WITH HIGHS IN THE 70S. ALSO...WITH THE LATE ARRIVAL OF THE FRONT IN SOUTHERN WYOMING AND GUSTY WINDS AHEAD OF THE FRONT...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. THE CHANCE OF SHOWERS SHOULD TAPER OFF LATER TONIGHT AS THE FRONT PUSHES OUT OF THE AREA WITH MOST AREAS DRY BY MORNING. THE EXCEPTIONS WILL BE THE FAVORED UPSLOPE AREAS WITH EAST AND NORTHEAST FLOW WHERE SHOWERS WILL BE A BIT MORE NUMEROUS. WITH 700 MB TEMPERATURES FALLING INTO THE 30S...AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE ABOVE 10000 FEET. HOWEVER...NO TRAVEL PROBLEMS ARE EXPECTED WITH ANY ACCUMULATING SNOW TO BE ABOVE PASS LEVEL. THE MAIN PROBLEM FOR THURSDAY WILL BE TEMPERATURES EAST OF THE DIVIDE. A LOT DEPENDS ON HOW QUICKLY CLOUD COVER CAN MOVE OUT. MOST MODELS CLEAR OUT THE CLOUDS FOR THE AFTERNOON BUT IT STILL LOOKS RATHER COOL WITH 70S IN MOST AREAS EAST OF THE DIVIDE WITH SOME 60S STILL POSSIBLE IN JOHNSON COUNTY. MEANWHILE...WEST OF THE DIVIDE EXPECT MAINLY DRY WEATHER WITH TEMPERATURES CLOSE TO NORMAL. A SPOTTY SHOWER OR THUNDERSTORM MAY DEVELOP IN THE AFTERNOON OVER THE ABSAROKAS WITH WEAK EASTERLY UPSLOPE FLOW...BUT THESE LOOK TO BE FEW AND FAR BETWEEN AT THIS POINT. A WARMING TREND THEN LOOKS TO BEGIN FOR FRIDAY AS RIDGING BEGINS TO BUILD IN AGAIN FROM THE WEST AND FLOW TURNS TO MORE OF A WESTERLY DIRECTION. A BIT OF MOISTURE RETURNING MAY BRING A FEW HIGHER ELEVATION THUNDERSTORMS BUT NOTHING WIDESPREAD. EXPECT HIGH TEMPERATURES TO REACH NEAR NORMAL LEVELS FOR MOST OF THE REGION. .LONG TERM...SATURDAY THROUGH WEDNESDAY MEDIUM RANGE GLOBAL MODELS BEGIN THE EXTENDED PERIOD IN OVERALL GOOD AGREEMENT ON SATURDAY WITH AMPLIFIED UPPER RIDGE OVER THE INTERMOUNTAIN WEST...A DRY LIGHT NORTHERLY FLOW ACROSS CENTRAL AND EASTERN WYOMING. THIS PATTERN WILL KEEP TEMPERATURES NEAR OR BELOW NORMAL EAST OF THE DIVIDE...MAINLY IN THE 75 TO 85 DEGREE RANGE. MODEL SOLUTIONS BEGIN TO DIVERGE ON SUNDAY...MAINLY INVOLVING THE HANDLING OF SHORTWAVES EJECTING FROM EASTERN PACIFIC TROUGH RESULTING IN THE FLATTENING OF DOWNSTREAM RIDGE. BOTH ECMWF AND GFS FLATTEN RIDGE OVER INTERMOUNTAIN WEST BY 12Z MONDAY. GFS SHOWS MORE PROGRESSION OF UPPER HIGH INTO SOUTHERN ROCKIES BY 12Z WEDNESDAY AS EASTERN PACIFIC TROUGH MAKES LANDFALL IN NORTHERN CALIFORNIA. ECMWF BRINGS SHORTWAVE OVER TOP OF RIDGE...DIVING SHORTWAVE SOUTH ACROSS WYOMING ON TUESDAY. THERE IS LITTLE CONFIDENCE IN EITHER OF THESE SOLUTIONS. TEMPERATURES WILL RETURN TO NEAR 90 ACROSS THE CENTRAL BASINS ON SUNDAY...AND THEN A FEW DEGREES WARMER ON MONDAY. ECMWF AND GFS DO AGREE ON ROTATING SOME HIGH LEVEL MONSOONAL MOISTURE INTO THE WEST ON SUNDAY AND ACROSS WYOMING ON MONDAY AND TUESDAY. FORECAST KEEPS SLIGHT CHANCES OF THUNDERSTORMS CONFINED TO THE WEST SUNDAY AND MONDAY...SPREADING INTO CENTRAL AREAS ON TUESDAY. && .AVIATION.../18Z ISSUANCE/ COLD FRONT HAS PUSHED AS FAR SOUTH AS THE WIND RIVER RANGE AND GREEN MOUNTAINS AS OF LATE MORNING. NORTHERLY WINDS HAVE NOT BEEN AS STRONG OR PERSISTENT AS WAS EARLIER EXPECTED. HAVE BACKED OFF WINDS BEHIND THE FRONT FOR TERMINALS EAST OF THE DIVIDE. BKN CLOUD DECKS FROM 020-040 MSL HAVE DEVELOPED IN THE WESTERN BIG HORN BASIN AND IN JOHNSON COUNTY. MOUNTAIN TOP OBSCURATIONS ABOVE 080 MSL WILL BE FREQUENT THROUGH THE OVERNIGHT HOURS. KCPR AND KCOD WILL BE THE MOST LIKE LOCATIONS TO SEE MVFR THIS AFTERNOON AND TONIGHT. FRONTAL PUSH THROUGH KRKS SHOULD COME BETWEEN 23Z/WED AND 02Z/THU WITH GUSTY EAST-NORTHEAST WIND BEHIND THE FRONT. KPNA AND KBPI COULD BRIEFLY SEE SOUTHEAST WIND LATE TONIGHT BUT KJAC WEST OF THE DIVIDE WILL SEE NOTHING MORE THAN ENHANCED NORTHERLY DRAINAGE FLOW AFTER SUNSET. REDUCED VISIBILITY DUE TO SMOKE MOST LIKELY TO BE AN ISSUE AT KJAC...KPNA... KBPI AND KAFO WHERE WIND DIRECTION AND SPEED ARE NOT FAVORABLE FOR SCOURING OUT THE WESTERN WILDFIRE SMOKE. EVEN WITH THE SMOKE AT THESE LOCATIONS THESE TERMINALS WILL BE VFR THROUGH THE PERIOD. LOWER VFR CLOUD DECKS SHOULD DISSIPATE BETWEEN 14Z-17Z/THU AS NEAR SURFACE LAYER WARMS AND DRIES AND UPSLOPE FLOW WEAKENS. && .FIRE WEATHER... A COLD FRONT WILL DROP SOUTHWARD THROUGH THE STATE FROM NORTH TO SOUTH EAST OF THE DIVIDE TODAY. A PERIOD OF GUSTY WINDS WILL ACCOMPANY THE PASSAGE AS WINDS TURN FROM THE WEST TO THE NORTH AND NORTHEAST. THE FRONT WILL USHER IN COOLER TEMPERATURES AND HIGHER HUMIDITY FOR AREAS FROM THE WIND RIVER RANGE AND GREEN MOUNTAINS AND NORTHWARD TODAY ALONG WITH SPOTTY SHOWERS AND THUNDERSTORMS. ACROSS SOUTHERN WYOMING...EXPECT ANOTHER WARM AND BREEZY DAY WITH LOW RELATIVE HUMIDITY. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THAT AREA. PLEASE SEE THE FIRE WEATHER PRODUCTS FOR DETAILS. A WETTING RAIN AND POSSIBLE SOME HIGHER ELEVATION SNOW MAY FALL ACROSS THE ABSAROKAS...WIND RIVER RANGE AND ESPECIALLY THE BIGHORNS THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA FOR THURSDAY AND BRING INCREASING SUNSHINE ALONG WITH LIGHT WINDS. TEMPERATURES WILL REMAIN BELOW NORMAL EAST OF THE DIVIDE AND NEAR NORMAL WEST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING WYZ277>279. && SHORT TERM...HATTINGS LONG TERM...AEM AVIATION...CNJ FIRE WEATHER...HATTINGS
Hazardous weather outlook, Aug 15, 5:00 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED AUG 15 2012 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED AUG 15 2012 ...A RED FLAG WARNING IS IN EFFECT FOR SOUTHERN WYOMING TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NORTH WIND AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE BEHIND A COLD FRONT ACROSS THE BIG HORN BASIN AND EASTERN JOHNSON COUNTY THIS MORNING. THE COLD FRONT WILL PUSH SOUTH INTO NATRONA AND FREMONT COUNTIES AROUND SUNRISE WHERE WINDS WILL NOT BE QUITE AS STRONG...GUSTING TO NEAR 40 MPH. STRONG CROSSWIND WILL LIKELY BE ENCOUNTERED ALONG EAST-WEST ROUTES ACROSS CENTRAL WYOMING THIS MORNING INTO THE AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE FRONT THROUGH THE DAY. AHEAD OF THE FRONT...WINDY...WARM AND VERY DRY CONDITIONS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS SOUTHERN WYOMING. PLEASE SEE RED FLAG WARNING PRODUCT FOR MORE INFORMATION. LIGHT SNOW IS POSSIBLE ABOVE 9500 FT IN THE ABSAROKA AND BIGHORN MOUNTAIN RANGES TONIGHT. SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE THE HIGHER ELEVATION OF THE BIGHORNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS 50 MPH OR HIGHER. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:30 PM MDT | Red Flag Warning | RIW | Lincoln, Sublette, Sweetwater, Uinta | 19 hr |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.